Alert archive / California / Wind Advisories in 2008

Wind Advisory 54, NWS San Diego, CA

February 26, 20084 counties in California

NWS San Diego, CA issued this wind advisory at Feb 26, 2008, 2:16 AM PST for 4 counties in California. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Feb 26, 2008, 2:16 AM PST (10:16 UTC)
Expired
Feb 26, 2008, 12:00 PM PST
In force
10 hr
Issued by
NWS San Diego, CA

Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 10:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 10.3 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2008-02-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2008-02-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -64 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1459 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-64 m²/s²
0-3 km storm-relative helicity
1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KSGX 261016
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
216 AM PST TUE FEB 26 2008

...WIND ADVISORY FOR THE INLAND EMPIRE AND THE SANTA ANA MOUNTAINS
AND FOOTHILLS FOR THIS MORNING...

.SURFACE HIGH PRESSURE OVER THE GREAT BASIN WILL BRING GUSTY WINDS
THROUGH AND BELOW PASSES AND CANYONS THIS MORNING IN THE INLAND
EMPIRE AND IN THE SANTA ANA MOUNTAINS AND FOOTHILLS.

CAZ048-057-262000-
/O.NEW.KSGX.WI.Y.0054.080226T1016Z-080226T2000Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SANTA ANA MOUNTAINS AND FOOTHILLS-
216 AM PST TUE FEB 26 2008

...WIND ADVISORY IN EFFECT UNTIL NOON PST TODAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL NOON PST TODAY. 

AREAS OF NORTHEAST WINDS 15 TO 25 MPH THIS MORNING WITH GUSTS TO
45 MPH THROUGH AND BELOW PASSES AND CANYONS. WINDS WILL DIMINISH
THIS AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

MARTIN
1 follow-up statement
000 
WWUS76 KSGX 262004
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1204 PM PST TUE FEB 26 2008

CAZ048-057-262115-
/O.EXP.KSGX.WI.Y.0054.000000T0000Z-080226T2000Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SANTA ANA MOUNTAINS AND FOOTHILLS-
1204 PM PST TUE FEB 26 2008

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

$$


RB

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Feb 25, 9:30 PM PST, 4 hours 46 minutes earlier.

Area forecast discussion, Feb 25, 9:30 PM PST, 4 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
930 PM PST MON FEB 25 2008

.SYNOPSIS...HIGH PRESSURE AND OFFSHORE FLOW WILL BRING FAIR WEATHER
THROUGH WEDNESDAY EXCEPT FOR LOCAL GUSTY WINDS THROUGH AND BELOW
MOUNTAIN CANYONS AND PASSES AT TIMES. WARMER DAYS...ESPECIALLY WEST
OF THE MOUNTAINS THROUGH WEDNESDAY THEN A LITTLE COOLER THURSDAY AND
FRIDAY. PATCHY COASTAL LOW CLOUDS AND FOG THURSDAY MORNING WILL
BECOME MORE WIDESPREAD THIS WEEKEND AS LOW PRESSURE MOVES PAST TO
THE NORTH. COOLER SATURDAY AND SUNDAY. OFFSHORE FLOW SHOULD DEVELOP
EARLY NEXT WEEK BRINING MOSTLY CLEAR SKIES AND LOCAL GUSTY WINDS.

&&

.DISCUSSION...FOR SOUTHWEST CALIFORNIA INCLUDING SAN DIEGO...
ORANGE...SOUTHWEST SAN BERNARDINO AND WEST RIVERSIDE COUNTIES.

.SHORT TERM (TONIGHT-THU)...SKIES WERE CLEAR EXCEPT FOR A FEW HIGH
CLOUDS THIS EVENING. THE 00Z NKX SOUNDING SHOWED WEAK ELY WINDS IN
THE LOW LEVELS AND NW WINDS ALOFT WITH WARMING THROUGH MOST OF THE
COLUMN. WEAK OFFSHORE GRADIENTS FROM THE N WITH ABOUT -6 MB SAN-TPH
AND OFFSHORE TRENDS.

BUILDING HIGH PRESSURE ALOFT AND DEVELOPING OFFSHORE FLOW WILL BRING
MOSTLY CLEAR SKIES AND MUCH WARMER DAYS WEST OF THE MOUNTAINS TUE
AND WED. THE OFFSHORE WINDS WILL MOSTLY BE GRADIENT DRIVEN WITH
ONLY WEAK UPPER AND THERMAL SUPPORT. THE STRONGEST WINDS WILL BE
TUESDAY MORNING WHEN THEN COULD LOCALLY REACH NEAR ADVISORY STRENGTH
GUSTING 35 TO 45 MPH THROUGH AND BELOW MOUNTAIN CANYONS AND PASSES.
IT WILL BE BORDER LINE FOR A WIND ADVISORY SINCE THE STRONGEST WINDS
WILL BE ISOLATED AND SHORT LIVED. A DRY WEAK UPPER LOW WILL MOVE
THROUGH THU AND MOST DYNAMICS SHOULD REMAIN OFFSHORE. THIS WILL BRING
COOLING TO MOST AREAS...BUT ESPECIALLY NEAR THE COAST. THERE WILL BE
A RETURN OF ONSHORE FLOW WITH A SHALLOW MARINE LAYER THU MORNING.
HOWEVER...THIS LOW WILL HAVE TO BE WATCHED CLOSELY IN CASE IT TRACKS
FARTHER E OR ENTRAINS MORE MOISTURE.

&&

.LONG TERM (FRI-MON)...BRIEF WEAK RIDGING AND OFFSHORE FLOW SHOULD
DEVELOP FRI. A TROUGH IS EXPECTED TO MOVE PAST TO THE N THIS WEEKEND
BRINGING COOLING AND A DEEPER MARINE LAYER BUT PROBABLY NO
SIGNIFICANT PRECIP. OFFHORE FLOW...PERHAPS MODERATELY
STRONG...SHOULD DEVELOP IN THE WAKE OF THIS TROUGH MON BRINGING
MOSTLY CLEAR SKIES...WARMING W OF THE MOUNTAINS AND LOCAL GUSTY
WINDS.

&&

.AVIATION...
260400Z...DEVELOPING OFFSHORE FLOW SHOULD BRING A MOSTLY CLEAR SKY
WITH UNRESTRICTED VISIBILITIES THROUGH TUESDAY. SCV

&&

.MARINE...
BUOY REPORTS CONTINUE TO SHOW A FAIRLY SIGNIFICANT DECREASE IN THE
LARGE WEST SWELL THAT HAS BEEN AFFECTING THE COASTAL WATERS SINCE
LAST NIGHT. THE LARGE SWELL WILL CONTINUE TO SUBSIDE THROUGH
TUESDAY....HOWEVER ABOVE NORMAL SURF IS EXPECTED TO LAST THROUGH
TUESDAY.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...

HIGH SURF ADVISORY UNTIL 12 PM PST TUESDAY FOR ORANGE COUNTY
COASTAL AREAS AND SAN DIEGO COUNTY COASTAL AREAS. SEE LAXCFWSGX.

SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 2 AM PST TUESDAY. SEE
LAXCWFSGX.

&&

PUBLIC...DA
AVIATION...SV
Hazardous weather outlook, Feb 25, 4:00 PM PST, 10 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
400 PM PST MON FEB 25 2008

CAZ042-043-261200-
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
400 PM PST MON FEB 25 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME
SOUTHWESTERN CALIFORNIA.

.DAY ONE...REMAINDER OF TODAY AND TONIGHT

LARGE WEST SWELL WILL BRING HIGH SURF TO THE BEACHES. A HIGH SURF
ADVISORY AND A SMALL CRAFT ADVISORY ARE IN EFFECT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

LARGE WEST SWELL WILL BRING HIGH SURF TO THE BEACHES INTO TUESDAY. A
HIGH SURF ADVISORY AND A SMALL CRAFT ADVISORY REMAIN IN EFFECT.

.SPOTTER INFORMATION STATEMENT...SKYWARN WEATHER ACTIVATION IS NOT
REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO
REPORT SIGNIFICANT WEATHER CONDITIONS.

DA

Nearby

Wind Advisories in California, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.